Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with your doctor.
Without the ability to obtain a history from you and examine you, I can not comment on a formal diagnosis or treatment plan for your symptom, especially given the limited information provided. However, I will try to provide you with some information regarding this matter.
Many times these zaps can be of several etiologies. As the poster has mentioned, medications can do this. Other possibilities include inner ear dysfunction, a headache variant called a primary stabbing headache (which often occurs in people with migraine and usually lasts a fraction of a second but can last for up to one minute in some people), neuropathy (i.e., nerve injury), and even multiple sclerosis. However, one of the most common cause is related to stress (what is called somatization disorder), especially if this has been an ongoing issue without further neurological findings. This is a true medical condition whereby instead of a patient experiencing depression or anxiety, they experience physical symptoms, and once the stress is addressed, the symptoms resolve. Fibromyalagia is another medical condition that leads to whole body pains, and is best treated with medications such as lyrica and neurontin, exercise, and physical therapy.
I understand that you have addressed your condition with your primary care physician in the past. You should readdress this with him/her.
Thank you for using the forum, I hope you find this information useful, good luck.
I've suffered these zaps, they can be caused by medication or withdrawal from medication, I don't know if you are taking anything but it is a possible cause.
Mine were caused by reducing anti depressant meds.
Hope this is helpful.
I have this too. Every time I move my head, and sometimes when I don't. And sometimes the zap really stops me in my tracks! My doctor didn't know what to do, and they don't seem to umnderstand the "zapping" sensation we're describing. I haven't found a solution yet. Still researching.